Social Anxiety Support Forum banner

1 - 11 of 11 Posts
Joined
·
107 Posts
Discussion Starter · #1 ·
Anyone else take this stuff? My doctor took me off of Seroquel because she thought Zyprexa would work better, then took me off of that because I was gaining way too much weight too fast.

I wanted to get back on Seroquel (I also take Luvox CR), and am told I should try Geodon because it works better. When I first started taking it, it felt like I had been run over by a truck. Deep exhaustion all day, every day. Then it became really stimulating. Very stimulating.

I can no longer sleep and get panic attacks and racing thoughts after taking it. My heart is pounding like I'm on cocaine or something and I can't keep still. All I can do is pace up and down. A couple nights I was out in the backyard pacing up and down like crazy at 2am because the nervous energy was just too much.

Last night, I was up till 5am and feeling really wired and edgy. That's when I decided, no more - I'm not going to take this stuff anymore. I may or may not tell my doctor. I'll stay on the Luvox, but I'm not taking anymore Geodon.

Has anyone else ever tried this med? What was your experience like?
 

·
Registered
Joined
·
154,235 Posts
The opposite. At 20mg, I was zombified all the time. I slept eight hours, but could have slept more. I was half-asleep all day. It's a shame that it came in capsule form, or I would have broken it in half. I took it because I had racing thoughts that would last all night and I would not sleep. I wasn't on it for very long fortunately.

Sorry you have those side effects. I would talk to your doctor about it - leave him/her a message, too.
 
Joined
·
107 Posts
Discussion Starter · #3 ·
Now that I stopped taking it, I'm falling back into severe depression. The mental pain is so intense it actually makes my body hurt all over. All I want to do is sleep.
 

·
UnDeRrAtED
Joined
·
34,711 Posts
I took about 120mg of Geodon and hoped it would help my hallucinations but didnt work. Risperdal has been the only antipsychotic thats helped reduce my hallucinations. I got off them both because one was weak and the other made me gain 100 ibs in two years.
 

·
Registered
Joined
·
86 Posts
Tell your doctor right away and have them put you on something else. I was on geodon for about a week. I slept 18 hours a day and once collapsed in my driveway because I was too tired to move. That medication scares me. Please tell your doctor about your symptoms and insist on something better.
 

·
Registered
Joined
·
1 Posts
Reading through these forums and thought I'd register just so I could respond to this post.

I was put on Geodon a few years ago for off-label use, due to some cognitive impairment I have. I stayed on it for a few days before I had to discontinue use. I was at walmart shopping one night and I started to get really sleepy. I don't just mean tired in general - I was about to pass out right in line at the register! I was so concerned I was going to drop right there on the floor that I got out of line and went to my car. In retrospect this was a horrible idea, but luckily I was only a couple minutes away from home. On the way driving there I kept biting my tongue to stay awake. Soon as I got home I passed the f*** out. That med is way to serious for me.
 

·
Registered
Joined
·
619 Posts
My mom is taking it for bipolar disorder. I don't really know how much she sleeps, at least 7-8 hours at night and another good 1-3 during the day. All she really does is sleep, eat, and watch tv, which isn't exactly helping her depression.
 
Joined
·
107 Posts
Discussion Starter · #8 ·
Thanks JDog, and all the others who replied. My doctor is going to take me off of it. I'm not sure what she'll put me on but I'm going to ask for the MAOI patch - not sure what it's called. Has anyone tried that? She told me it was an option she'd consider.

In the meantime, I'm taking Luvox and Seroquel and I'm feeling better. My therpaist even has me doing this "energy work" - something called EFT - and that seems to be helping as well.
 
Joined
·
107 Posts
Discussion Starter · #10 ·
Well, she didn't want to go with the Emsam patch. She wants me to stay on anti psychotics. She took me off of Geodon, put me back on Seroquel, and added Depakote. She also changed my diagnosis to bipolar disorder.

Also, it turns out that Geodon gave me something called akathisia. I read the description and it totally describes what I went through. I can't believe I lasted as long as I did. Here are some quotes from Wikipedia:

Akathisia, or acathisia, is a syndrome characterized by unpleasant sensations of "inner" restlessness that manifests itself with an inability to sit still or remain motionless (hence the word's origin in ancient Greek α (a), [without, not] + κάθισις (káthisis), [sitting]). Its most common cause is as a side effect of medications, mainly neuroleptic antipsychotics especially the phenothiazines
And this:

Akathisia may range in intensity from a mild sense of disquiet or anxiety (which may be easily overlooked) to a total inability to sit still, accompanied by overwhelming anxiety, malaise, and severe dysphoria (manifesting as an almost indescribable sense of terror and doom). The condition is difficult for the patient to describe and is often misdiagnosed.
All in all, it was a terrible thing to go through.
 

·
Banned
Joined
·
4,222 Posts
My doc got me on this, trazadone and Buspar. I had a feeling it would be geodon making me feel rundown and edgy. That's what haldol did too, but i had more side effects on it.
 
1 - 11 of 11 Posts
Top